Thunderstorm Wind, Autauga
- When
- July 29, 5:20 PM CST
- Where
- Autauga County, Jones
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.583, -86.917
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 29, 2:28 PM CST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 328 PM CDT SAT JUL 29 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) HATE TO ADMIT IT BUT THE GFS SEEMS TO BE DOING BETTER VERIFYING THAN THE ETA. REALLY THOUGHT THE GFS WAS TOO WET AND TOO COLD...BUT CURRENT RADAR AND TEMPERATURES DON/T LIE. YESTERDAY/S 12Z MET GUIDANCE FOR BHM HAD A HIGH OF 93 WITH A TWELVE HOUR POP OF 31% COMPARED TO MAV GUIDANCE OF A HIGH OF 87 WITH A TWELVE HOUR POP OF 81%. THE WRF HAS COME MORE IN LINE AND BOTH MODELS ARE IN FAIR AGREEMENT. TONIGHT...EXPECT LIKELY SHOWERS AND THUNDERSTORMS ALL ACROSS CENTRAL ALABAMA AS THE SHORTWAVE TROUGH MOVES SOUTH ACROSS THE AREA. AFTER SUNSET EXPECT THE THUNDER POTENTIAL TO DIMINISH BUT SHOWERS COULD LINGER FOR A WHILE. DIDN/T MAKE MAY CHANGES TO OVERNIGHT LOWS. SUNDAY...THE UPPER LOW MOVES WESTWARD AND THE RAIN CHANCE WILL RANGE FROM CHANCE NORTH TO LIKELY SOUTH. AFTERNOON HIGHS WILL GO BELOW MET BUT AROUND /SOUTH/ AND ABOVE /NORTH/ MAV GUIDANCE. MONDAY AND TUESDAY...BACK TO A REGULAR SUMMERTIME PATTER WITH A CHANCE OF AFTERNOON AND ISOLATED EVENING SHOWERS AND THUNDERSTORMS. DON/T SEE ANY CHANGES NEEDED FOR TEMPERATURES. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) WILL CONTINUE WITH A NORMAL SUMMERTIME PATTERN. STILL SEE A TROPICAL TYPE FEATURE BUT GFS AND DGEX DIFFER ON THE SOLUTIONS. THE GFS NOW TAKES IT AS A WAVE ACROSS FLORIDA AND THEN INTO THE GULF OF MEXICO. DGEX ALSO HAS IT AS A WAVE BUT KEEPS IT ALONG THE EAST COAST OF FLORIDA FOR A WHILE AND THEN INTO CENTRAL FLORIDA. OTHER THAN THAT AN UPPER LEVEL TROUGH FROM THE NORTH MAY BE POSSIBLE FRIDAY NIGHT/SATURDAY. 80 && .AVIATION...DISCUSSION FOR 18Z TAFS. ABUNDANT MOISTURE WILL KEEP CLOUDS AND PRECIPITATION AROUND FOR MUCH OF THE UPCOMING TAF CYCLE. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE MIDDLE TO UPPER 80S. SHOWERS AND THUNDERSTORMS WILL DECREASE IN BOTH INTENSITY AND COVERAGE OVERNIGHT...BUT A FEW WILL LIKELY LINGER THROUGH MORNING. CLOUD DECKS SHOULD RUN AROUND TEN THOUSAND FEET...LOWERING TO 3 TO 5 THOUSAND IN THE VICINITY OF THUNDERSTORMS. OVERNIGHT...FOG OR MIST LOOKS LIKELY FOR TUSCALOOSA, BIRMINGHAM, ANNISTON, AND CALERA. VISIBILITY WILL LIKELY DECREASE TO 3 TO 5 MILES BETWEEN 08 AND 13Z. MORE SHOWERS ARE EXPECTED TOMORROW. 12 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 87 71 89 / 60 50 20 20 ANNISTON 72 88 72 91 / 60 50 20 20 BIRMINGHAM 71 89 74 91 / 60 60 20 40 TUSCALOOSA 73 89 73 93 / 60 60 40 50 CALERA 71 89 73 91 / 60 60 30 50 AUBURN 72 89 71 91 / 70 60 30 50 MONTGOMERY 72 90 74 93 / 70 60 40 60 TROY 73 89 72 92 / 70 70 40 60 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 80/80/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 PM CDT SAT JUL 29 2006 ALZ011>015-017>050-302215- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 515 PM CDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING MICROBURSTS... DAMAGING WINDS UP TO 60 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED SOUTH OF INTERSTATE 20 THROUGH 10 PM CDT. A STRONG LOW PRESSURE DISTURBANCE WILL MOVE ACROSS CENTRAL ALABAMA THIS EVENING. WITH A WARM MOIST UNSTABLE AIRMASS IN PLACE...STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED SOUTH OF INTERSTATE 20. THE STORMS WILL WEAKEN BETWEEN 830 AND 10 PM CDT. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 50 MPH...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING WILL AGAIN DEVELOP ON SUNDAY BETWEEN 1 AND 10 PM CDT...MAINLY SOUTH OF INTERSTATE 20. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN ACTIVATED AND ACTIVATION CAN BE EXPECTED SOUTH OF INTERSTATE 20 THROUGH 10 PM CDT. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 509 PM CDT SAT JUL 29 2006 ALZ019-021-023>028-030>035-292315- BIBB-CALHOUN-CHILTON-CLAY-CLEBURNE-GREENE-HALE-JEFFERSON-PERRY- SHELBY-ST. CLAIR-SUMTER-TALLADEGA-TUSCALOOSA- 509 PM CDT SAT JUL 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY...SUMTER...HALE... CHILTON...GREENE...BIBB...CLAY...SHELBY...TUSCALOOSA...TALLADEGA... JEFFERSON...CLEBURNE...CALHOUN AND ST. CLAIR COUNTIES UNTIL 615 PM CDT... ...WINDS 35 TO 50 MILES AN HOUR...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS COVERING ALL OF CENTRAL ALABAMA...MOVING SOUTHEAST AT 15 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WIND 35 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JONES/90
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FUNNEL CLOUD WALDO 33.39N 86.04W
07/29/2006 TALLADEGA AL TRAINED SPOTTER
AN ADDITIONAL REPORT OF A FUNNEL CLOUD NEAR WALDO.
&&
JONES/90PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
541 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST INVERNESS 33.40N 86.72W
07/29/2006 M50 MPH SHELBY AL BROADCAST MEDIA
MEASURED WIND GUST ON LOCAL MEDIA MESONET.
&&
JONES/90PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND GST BIRMINGHAM 33.53N 86.80W
07/29/2006 M55 MPH JEFFERSON AL ASOS
ASOS MEASURED 55 MPH AT THE BIRMINGHAM AIRPORT.
&&
JONES/90PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
543 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND GST TUSCALOOSA 33.24N 87.54W
07/29/2006 M43 MPH TUSCALOOSA AL ASOS
ASOS MEASURED 43 MPH AT THE TUSCALOOSA AIRPORT.
&&
JONES/90PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST 5 SW TRUSSVILLE 33.58N 86.65W
07/29/2006 M44 MPH JEFFERSON AL AWOS
AWS SITE AT BIRMINGHAM RACE COURSE REPORTED 44 MPH WIND
GUST.
&&
JONES/90The Birmingham radar (KBMX), 67 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522690.